ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Bargmann invariants and geometric phases: a generalized connection

Rabei, Eqab M and Arvind, * and Mukunda, N and Simon, R (1999) Bargmann invariants and geometric phases: a generalized connection. In: Physical Review A, 60 (5). pp. 3397-3409.


Download (170kB)


We develop the broadest possible generalization of the well known connection between quantum-mechanical Bargmann invariants and geometric phases. The key concept is that of null phase curves in quantum-mechanical ray and Hilbert spaces. Examples of such curves are developed. Our generalization is shown to be essential for properly understanding geometric phase results in the cases of coherent states and of Gaussian states. Differential geometric aspects of null phase curves are also briefly explored.

Item Type: Journal Article
Publication: Physical Review A
Publisher: American Physical Society
Additional Information: Copyright of this article belongs to American Physical society.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies (Ceased to exist at the end of 2003)
Date Deposited: 25 Aug 2004
Last Modified: 19 Sep 2010 04:13
URI: http://eprints.iisc.ac.in/id/eprint/930

Actions (login required)

View Item View Item